Vermont, 2013

Winter Storm and Winter Weather in Vermont, February 27 to 28, 2013

February 27 to 28, 2013 · NWS ALY · 3 events in 3 counties and zones

An area of low pressure over the Ohio Valley approached the region after midnight on Wednesday, February 27th. Snow, moderate to heavy at times, broke out across the southern Green Mountains during the early morning hours.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

An area of low pressure over the Ohio Valley approached the region after midnight on Wednesday, February 27th. Snow, moderate to heavy at times, broke out across the southern Green Mountains during the early morning hours. Light snowfall also developed across the valley areas of southern Vermont.

Another area of low pressure developed over the mid-Atlantic region and moved northeast inland across the region later during the morning hours of Wednesday, February 27th. The track of this low allowed warmer air, both at the surface and aloft, to move into the region. After sunrise on the 27th, the precipitation changed to rain and become spotty across the lower elevations, but upslope flow allowed steady precipitation to continue across the higher terrain through the day. Although some mixing with sleet and freezing rain occurred, the precipitation remained mainly snow for a long enough period of time across the higher terrain of the southern Green Mountains to allow for moderate to heavy accumulations of snow to occur. The steady precipitation tapered off to snow showers during the early morning hours of Thursday, February 28th.

By Thursday, February 28th, storm total snowfall greatly varied according to elevation. While valley areas only had an inch or two in southwest Vermont, higher elevations across the southern Green Mountains saw between 8 and 19 inches of snow. Three to 8 inches fell across the Connecticut River Valley of southeastern Vermont.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 27, 12:56 AM EST, 4 minutes earlier.

Area forecast discussion, Feb 27, 12:56 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1256 AM EST WED FEB 27 2013

.SYNOPSIS...
A DOUBLE BARRELED LOW PRESSURE WILL APPROACH FROM THE OHIO VALLEY AS
WELL AS THE MID ATLANTIC REGION. THIS SYSTEM LOOKS TO BRING
SNOW...RAIN AND OR MIXED PRECIPITATION TO OUR REGION TONIGHT INTO
THURSDAY. AS THE STORM ONLY SLOWLY DRIFTS EASTWARD ACROSS OUR REGION
AND INTO NEW ENGLAND...ADDITIONAL LIGHT RAIN OR SNOW WILL BE
POSSIBLE WELL INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1230 AM EST...RADAR INDICATED THAT PRECIPITATION WAS WORKING
INTO THE GREATER CAPITAL DISTRICT. HOWEVER...RIGHT HERE AT OUR
OFFICE...IT JUST STARTED TO PRECIPITATE BUT IT IS SO LIGHT IT IS
HARD TO TELL WHAT TYPE IT IS YET. THIS SHIELD OF PRECIPITATION
SHOULD CONTINUE MARCHING NORTHWARD AND OVERSPREAD THE ENTIRE CWA BY
400 AM.

SO FAR...DUAL POL RADAR PRODUCTS AND GROUND OBSERVATIONS INDICATE
MOSTLY RAIN WAS FALLING IN THE VALLEY AREAS. HOWEVER...AT HIGHER
ELEVATIONS LOOK TO BE PICKING UP SLEET AND LARGE SNOW FLAKES. AS
PRECIPITATION INITIALLY FALLS INTO RELATIVELY DRY AIR...EVAPORATIVE
COOLING LOOKS TO COOL THE COLUMN DOWN A COUPLE OF DEGREES...PRETTY
CLOSE TO THE FREEZING MARK IN VALLEY LOCATIONS...FREEZING OR A BIT
BELOW HIGHER ELEVATIONS.

ALSO...EASTERLY WINDS AT ELEVATIONS HIGHER THAN 1500 FEET HAVE BEGUN
TO CRANK ACROSS PORTIONS OF THE BERKSHIRES AND LIKELY
CATSKILLS...GUSTING OVER 30 MPH.

ADJUSTED HOURLY GRIDS AND SOME PTYPES BASED ON THIS ASSUMPTION BUT
OVERALL LEFT THE "BIG PICTURE" ALONE INCLUDING KEEPING ALL HEADLINES
IN TACT.

FOR THE OVERNIGHT...LOOK FOR PRECIPITATION...MOSTLY RAIN IN THE
VALLEYS...AT LEAST THROUGH THE CAPITAL DISTRICT...OCCASIONALLY
MIXING WITH SLEET AND OR SNOW. HIGHER ELEVATIONS ABOVE ABOUT 1500
FEET LOOK TO HAVE MORE SNOW...MIXED WITH SLEET THROUGH THE
NIGHT...ACCUMULATING UP TO SEVERAL INCHES BY DAWN.

SNOW WILL WILL BE HEAVY AT TIMES ACROSS THE EASTERN
CATSKILLS...SOUTHERN ADIRONDACKS...SOUTHERN VERMONT AND NORTHERN
BERKSHIRES...WHICH IS WHERE THE HIGHEST SNOW-LIQUID RATIOS HAVE BEEN
FORECAST.

OVERNIGHT LOWS WILL RANGE FROM THE MID 30S MID HUDSON VALLEY AND
LOWER LITCHFIELD...LOWER 30S MOST OTHER VALLEY LOCATIONS...25 TO 30
HIGHER TERRAIN AND THE UPPER HUDSON VALLEY NORTH OF SARATOGA
SPRINGS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
MODEL GUIDANCE HAS COME INTO BETTER CONSENSUS REGARDING THE
EVOLUTION OF THE SURFACE AND UPPER LEVEL PATTERN. IT NOW LOOKS LIKE
THE DOUBLE-BARREL LOW WILL MORE GRADUALLY LIFT NORTHWARD LATE
TONIGHT THROUGH WEDNESDAY AND CONSOLIDATE OVER WESTERN NY BY
WEDNESDAY NIGHT. THIS IS A MORE NORTHERLY POSITION COMPARED TO
PREVIOUS MODEL RUNS...WITH THE PRIMARY LOW BECOMING DOMINANT. THE
IMPLICATION FOR OUR AREA IS THAT WARM ENOUGH AIR WILL BE ABLE TO
WORK NORTHWARD AND ESPECIALLY INTO VALLEY LOCATIONS FOR SNOW TO
CHANGE TO RAIN WEDNESDAY MORNING...WITH RAIN CONTINUING THROUGH THE
DAY. EVEN FOR THE HIGHER TERRAIN SOUTH OF THE CAPITAL REGION WHERE
THERE WILL BE A COMPLEX MIX OF SNOW...SLEET...AND SOME POSSIBLE
FREEZING RAIN.

STEADY PRECIPITATION SHOULD CONTINUE THROUGH MUCH OF THE DAY...AS
THE SOUTHEASTERLY LOW LEVEL JET CONTINUES TO AID IN ATLANTIC
MOISTURE TRANSPORT. SNOW-LIQUID RATIOS WILL DECREASE SIGNIFICANTLY
FOR AREAS OUTSIDE THE HIGHEST ELEVATIONS...WHICH WILL LIMIT SNOW
ACCUMULATIONS STARTING LATE WEDNESDAY MORNING. THE RESULT IS A
RATHER COMPLICATED SNOWFALL FORECAST MAP WITH HIGHLY VARYING SNOW
ACCUMULATIONS...HEAVILY BASED ON ELEVATION AND TRANSITIONING
PRECIPITATION TYPES.

THE STRONGEST WINDS ACROSS THE ADVISORY AREA WILL START TO SUBSIDE
AROUND MID AFTERNOON...AS THE CORE OF THE LOW LEVEL JET SHIFTS NORTH
OF THE AREA.

SURFACE TEMPERATURES ARE EXPECTED TO RISE INTO THE UPPER 30S TO
AROUND 40 FOR MOST VALLEY LOCATIONS...WITH GENERALLY MID 30S OVER
THE HIGHER TERRAIN. THIS WILL MAKE FOR A RATHER WET SNOWFALL FOR
AREAS THAT RECEIVE ACCUMULATING SNOW.

THE SPRAWLING SYSTEM WILL BECOME VERTICALLY STACKED OVER WESTERN NEW
YORK WEDNESDAY NIGHT....WITH PRECIPITATION BECOMING MORE
INTERMITTENT AND LIGHTER AS THE FLOW TURNS MORE SOUTH-SOUTHWESTERLY
ALOFT WITH ATLANTIC MOISTURE FEED DIMINISHING. BOUNDARY LAYER
TEMPERATURES WILL CONTINUE TO SUPPORT RAIN IN THE LOWER ELEVATIONS
WEDNESDAY EVENING...WITH RAIN/SNOW IN THE HIGHER TERRAIN. SOME
COOLING ALOFT OVERNIGHT MAY ALLOW THE RAIN TO CHANGE BACK TO
SNOW/SLEET...BUT ANY ACCUMULATIONS WILL BE VERY LIGHT. A CHANGEOVER
TO PURE SNOW SHOULD OCCUR OVER THE HIGHER TERRAIN...WITH ADDITIONAL
LIGHT ACCUMULATIONS.

THE WINTER WEATHER HEADLINES EXPIRE BY SUNRISE THURSDAY
MORNING...ALTHOUGH LIGHT PRECIP WILL CONTINUE DURING THE DAY
THURSDAY THROUGH THURSDAY NIGHT. WITH LOW FILLING AND MEANDERING
EASTWARD ACROSS THE AREA IT WILL BE CONTINUED DREARY AND DAMP...WITH
OCCASIONAL HIGHER ELEVATION LIGHT SNOW AND LOWER ELEVATION RAIN.
WITH THE TRACK OF THE LOW MAINLY RIGHT OVER THE AREA...SURFACE
TEMPERATURES ARE AGAIN EXPECTED TO WARM TO WELL ABOVE FREEZING IN
VALLEY LOCATIONS ON THURSDAY WITH SLOW COOLING THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE LONG TERM PERIOD WILL BE DOMINATED BY A DRIER PERIOD TO START
OUT THE FIRST WEEK OF MARCH AS A BROAD UPPER-LEVEL TROUGH PERSISTS
ACROSS THE REGION.

AT THE START OF THE LONG TERM PERIOD...A BROAD UPPER-LEVEL TROUGH
WILL BE SITUATED ACROSS THE NORTHEAST...KEEPING CHANCES FOR
PRECIPITATION DURING THE DAY FRIDAY WITH MOSTLY CLOUDY SKIES...AS
SOME MOISTURE MAY BE THROWN BACK FAR ENOUGH WEST TO ALLOW FOR MAINLY
OROGRAPHICALLY-INDUCED SNOW SHOWERS IN THE HIGHER TERRAIN WITH
RAIN/SNOW SHOWERS IN VALLEY LOCATIONS. UNLIKE THE SYSTEM AFFECTING
THE SHORT TERM PERIOD...PRECIPITATION AMOUNTS LOOK TO BE LIGHT...BUT
A COUPLE OF INCHES OF SNOWFALL COULD FALL IN THE ADIRONDACKS AND
SOUTHERN GREENS.

AS THE UPPER-LEVEL LOW SLOWLY EXITS THROUGH THE WEEKEND...IT LOOKS
THAT MUCH OF THE FORECAST AREA WILL BE DRY BUT UNDER CONTINUED
MOSTLY CLOUDY SKIES.

DRY CONDITIONS LOOK TO CONTINUE INTO EARLY NEXT WEEK WITH WEAK HIGH
PRESSURE BUILDING IN THE LOW-LEVELS. HAVE CONFINED SLIGHT CHANCE
POPS TO THE ADIRONDACKS HOWEVER AS THE UPPER-LEVEL TROUGH THAT
SLOWLY EXITED THE REGION DURING THE WEEKEND MOLDS INTO MORE OF A
LONGWAVE TROUGH...RESULTING IN A BROAD RETROGRADING TROUGH ACROSS
THE EASTERN THIRD OF THE CONUS...WITH WEAK IMPULSES ROTATING DOWN
THROUGH SOUTHERN CANADA PROVIDING ENOUGH LIFT FOR SOME WIDELY
SCATTERED SNOW SHOWERS. THIS WEATHER PATTERN LOOKS TO PERSIST
THROUGH THE MIDDLE OF NEXT WEEK...BEFORE LONG RANGE GUIDANCE HINTS
AT SOME PACIFIC ENERGY KICKING THE LONGWAVE TROUGH OUT OF THE REGION.

TEMPERATURES THROUGH THE LONG TERM PERIOD WILL BE NEAR NORMAL WITH
GENERALLY IN THE UPPER 20S TO UPPER 30S AND LOWS IN THE SINGLE
DIGITS/TEENS IN HIGHER TERRAIN TO LOWER 20S IN THE HUDSON VALLEY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
PRECIPITATION WAS RAPIDLY ADVANCING NORTHWARD WITH RAIN AND/OR
RAIN-SNOW MIXTURE WITH DETERIORATING CONDITIONS INTO MVFR
CONDITIONS.  AS INCREASING EASTERLY WINDS ALOFT...DOWNSLOPING FROM
THE BERKSHIRES AND TACONICS ARE KEEPING CIGS ABOVE
IFR...HOWEVER...EXPECTATIONS ARE SOME IFR CONDITIONS FOR KGFL WITH
MAINLY SNOW FOR THE OVERNIGHT PERIOD.

INTO THE DAYLIGHT HOURS THIS MORNING...WE LOSE SOME MOISTURE ALOFT
WHICH WOULD RESULT IN THE PRECIP TRANSITIONING TO MAINLY DRIZZLE
WITH MVFR CONDITIONS.

LLWS WILL BE THE MAIN ISSUE AS THE LOW LEVEL EASTERLY JET INCREASES
AS WE WILL HOLD ONTO THIS TREND THROUGH MOST OF THE OVERNIGHT HOURS
INTO THE DAYLIGHT HOURS ON WEDNESDAY.

OUTLOOK...
WED NT...MVFR/IFR. RAIN/SNOW LIKELY MAINLY IN THE EVENING.
THU-FRI...VFR/MVFR. CHC -SHSN/-SHRA.
SAT-SUN...VFR. NO SIG WX.

&&

.HYDROLOGY...
A SLOW MOVING STORM SYSTEM IS EXPECTED TO BRING A HALF TO GREATER
THAN AN INCH OF LIQUID EQUIVALENT QPF TO THE AREA WITH SNOW...RAIN
AND OR MIXED PRECIPITATION. THE BEST CHANCE FOR RAIN WILL BE IN
VALLEY LOCATIONS WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURES ARE
ONLY EXPECTED RISE INTO THE UPPER 30S TO LOWER 40S FOR HIGHS ON
WEDNESDAY...SO EVEN WHERE IT RAINS SNOW MELT AND RUNOFF WILL NOT BE
EXTREME. THERE COULD BE SOME MINOR FLOODING OF POOR DRAINAGE
LOCATIONS...ESPECIALLY WITH FROZEN GROUND. OTHERWISE...MOST AREAS
WITH A SNOW PACK WILL EITHER SEE THE SNOW PACK GROW OR WILL HAVE
RAIN/MIXED PRECIP SOAK IN WITH TEMPERATURES MAINLY IN THE 30S. SO
RUNOFF WILL GENERALLY BE LIMITED TO THE SOUTHEAST HALF OF THE AREA.
THE HEAVIEST QPF IS EXPECTED OVER THE HIGHER TERRAIN...ESPECIALLY
EAST-SOUTHEAST FACING SLOPES/FOOTHILLS...ALTHOUGH THE MAJORITY OF
THE PRECIP SHOULD FALL AS A MIX INCLUDING SNOW WHICH WILL LIMIT
RUNOFF POTENTIAL THERE.

PRECIPITATION COULD CHANGE BACK TO SNOW OR SLEET LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING AS THE STORM SYSTEM SLOWLY DRIFTS
EASTWARD ACROSS THE AREA...BUT COULD CHANGE BACK TO RAIN IN VALLEY
LOCATIONS BY THURSDAY AFTERNOON AS SURFACE TEMPERATURES WARM. LIGHT
RAIN/SNOW COULD LINGER INTO FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ032-
     038>041-047-048-051-083.
     WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR NYZ033-042-
     058-063-082.
     WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 3 PM EST THIS
     AFTERNOON FOR NYZ054.
MA...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR MAZ025.
     WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR MAZ001.
     WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 3 PM EST THIS
     AFTERNOON FOR MAZ001.
VT...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR VTZ013>015.
     WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 3 PM EST THIS
     AFTERNOON FOR VTZ013-014.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV/NAS
SHORT TERM...JPV
LONG TERM...IRL
AVIATION...BGM
HYDROLOGY...JPV
Hazardous weather outlook, Feb 26, 4:50 PM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EST TUE FEB 26 2013

MAZ001-VTZ013-014-271200-
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
450 PM EST TUE FEB 26 2013

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF
WESTERN MASSACHUSETTS...AND THE SOUTHERN GREEN MOUNTAINS OF
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND
WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ033-042-058-063-082-271200-
HAMILTON-NORTHERN WARREN-WESTERN GREENE-WESTERN ULSTER-
NORTHERN FULTON-
450 PM EST TUE FEB 26 2013

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...AND
SOUTHERN ADIRONDACKS OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

VTZ015-271200-
EASTERN WINDHAM-
450 PM EST TUE FEB 26 2013

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WINDHAM COUNTY OF
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

MAZ025-NYZ032-038>041-047-048-051-083-271200-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-SOUTHEAST WARREN-
450 PM EST TUE FEB 26 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY...THE MOHAWK
AND SCHOHARIE VALLEYS...HELDERBERGS...AND SARATOGA REGION OF EAST
CENTRAL NEW YORK...AS WELL AS THE SOUTHERN BERKSHIRES OF WESTERN
MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

NYZ054-271200-
EASTERN RENSSELAER-
450 PM EST TUE FEB 26 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN RENSSELAER COUNTY
OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A SLOW MOVING AND COMPLEX STORM SYSTEM WILL BRING RAIN AND SNOW TO
THE REGION TONIGHT INTO WEDNESDAY MORNING...BEFORE CHANGING TO
RAIN. ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED FOR LOWER
ELEVATIONS...ALTHOUGH THERE IS A LOW PROBABILITY FOR HIGHER
SNOWFALL AMOUNTS ABOVE 1000 FEET FOR THE TACONICS AND NORTHERN
LITCHFIELD HILLS. SHOULD CONFIDENCE INCREASES IN GREATER SNOWFALL
AMOUNTS...A WINTER WEATHER ADVISORY WOULD BE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE.

CTZ001-013-NYZ043-049-050-052-053-059>061-064>066-084-271200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-
450 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHINGTON COUNTY...THE
GREATER CAPITAL DISTRICT...MID HUDSON VALLEY...CENTRAL AND
SOUTHERN TACONICS OF EAST CENTRAL NEW YORK...AS WELL AS NORTHWESTERN
CONNECTICUT.

.DAY ONE...TONIGHT.

A SLOW MOVING AND COMPLEX STORM SYSTEM WILL BRING RAIN AND SNOW TO
THE REGION TONIGHT INTO WEDNESDAY MORNING...BEFORE CHANGING TO
RAIN. ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED FOR LOWER
ELEVATIONS...ALTHOUGH THERE IS A LOW PROBABILITY FOR HIGHER
SNOWFALL AMOUNTS ABOVE 1000 FEET FOR THE TACONICS AND NORTHERN
LITCHFIELD HILLS. SHOULD CONFIDENCE INCREASES IN GREATER
SNOWFALL...A WINTER WEATHER ADVISORY WOULD BE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm, 1 winter weather. Local standard time, as filed.

Winter Storm, Bennington

When
February 27, 1:00 AM EST to February 28, 3:40 AM EST
Where
Bennington forecast zone
Reported by
Trained Spotter
Coordinates
43.036, -73.093 (the zone’s center; the record gives no point)

Winter Storm, Western Windham

When
February 27, 1:30 AM EST to February 28, 3:40 AM EST
Where
Western Windham forecast zone
Reported by
Trained Spotter
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

Winter Weather, Eastern Windham

When
February 27, 2:00 AM EST to February 28, 3:40 AM EST
Where
Eastern Windham forecast zone
Reported by
Trained Spotter
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2013Every state in 2013This day in weather historyWarnings in Vermont, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 431057, 431058, 431059.